Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 135, NWS Atlanta, GA

May 27, 20246 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2024, 7:18 AM EDT for 6 counties in Georgia. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2024, 7:18 AM EDT (11:18 UTC)
Expired
May 27, 2024, 8:00 AM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:30 AM EDTTSTM WND DMG1 W Rockmart, GASeveral trees down on Smith St.
May 27, 7:31 AM EDTTSTM WND DMG5 Wnw Mount Zion, GATree down on Highway 100 at Harralson County Line.
May 27, 7:51 AM EDTTSTM WND DMGCarrollton, GA5 trees reported down on roadways across the city of Carrollton.
May 27, 7:51 AM EDTTSTM WND DMGCarrollton, GACorrects previous tstm wnd dmg report from Carrollton. 6 trees reported down on roadways across the city of Carrollton.
May 27, 7:58 AM EDTTSTM WND DMGBowdon, GA3 trees reported down on roadways in the city limits of Bowdon.
May 27, 8:00 AM EDTTSTM WND DMG3 Sse Villa Rica, GATree reported down at the intersection of Cole Rd and Liberty Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 7:13 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS52 KFFC 271118
SVRFFC
GAC045-067-097-143-223-233-271200-
/O.NEW.KFFC.SV.W.0135.240527T1118Z-240527T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
718 AM EDT Mon May 27 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Paulding County in northwestern Georgia...
  Haralson County in northwestern Georgia...
  Central Carroll County in northwestern Georgia...
  West central Cobb County in north central Georgia...
  Northwestern Douglas County in north central Georgia...
  Central Polk County in northwestern Georgia...

* Until 800 AM EDT.

* At 718 AM EDT, severe thunderstorms were located along a line
  extending from Dearmanville to near Tallapoosa to Fish Creek,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Carrollton, Dallas, Buchanan, Villa Rica, Powder Springs,
  Bremen, Temple, Rockmart, Hiram, Tallapoosa, Bowdon, Mount Zion,
  Aragon, Waco, Braswell, Yorkville, Lost Mountain Park, Brownsville,
  and Cross Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3407 8516 3398 8455 3365 8490 3347 8530
      3348 8530 3386 8538
TIME...MOT...LOC 1118Z 282DEG 27KT 3363 8575 3380 8533 3399 8514 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
199 
WWUS52 KFFC 271151
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
751 AM EDT Mon May 27 2024

GAC233-271201-
/O.CAN.KFFC.SV.W.0135.000000T0000Z-240527T1200Z/
Polk GA-
751 AM EDT Mon May 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3390 8534 3391 8505 3395 8505 3395 8498
      3404 8494 3398 8455 3365 8490 3347 8530
      3386 8538
TIME...MOT...LOC 1151Z 282DEG 27KT 3358 8548 3375 8506 3394 8487 

$$

GAC045-067-097-143-223-271200-
/O.CON.KFFC.SV.W.0135.000000T0000Z-240527T1200Z/
Paulding GA-Haralson GA-Carroll GA-Cobb GA-Douglas GA-
751 AM EDT Mon May 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR PAULDING...HARALSON...CENTRAL CARROLL...WEST CENTRAL COBB AND
NORTHWESTERN DOUGLAS COUNTIES...

At 751 AM EDT, severe thunderstorms were located along a line
extending from near Trickem to near Temple to near Dallas, moving
east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Marietta, Carrollton, Dallas, Buchanan, Kennesaw, Villa Rica, Powder
Springs, Bremen, Temple, Hiram, Tallapoosa, Bowdon, Mount Zion, Waco,
Braswell, Yorkville, Burnt Hickory Ridge, Lost Mountain Park,
Brownsville, and Cross Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 8534 3391 8505 3395 8505 3395 8498
      3404 8494 3398 8455 3365 8490 3347 8530
      3386 8538
TIME...MOT...LOC 1151Z 282DEG 27KT 3358 8548 3375 8506 3394 8487 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 AM EDT, 28 minutes earlier.

Area forecast discussion, May 27, 6:50 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 AM EDT Mon May 27 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 328 AM EDT Mon May 27 2024

Strong line of storms continues to progress towards the CWA. Eastern
portion of the line in north TN has become very outflow dominate,
with outflow boundary rushing ahead of the storms per KOHX. This is
good news for much of north GA, as this will undercut most of the
severe potential from these storms, though strong gusty winds will
remain possible. However, we have seen some development along the
western portions of the line in western/central TN with some QLCS
structures noted and new development in northern AL with some
transient supercell structures. This may push into portions of far
NW GA tonight, and as such, a tornado watch is in effect in the far
NW counties. These areas remain in an Enhanced Risk (Level 3
of 5) through 8am.

The expectation is that even if storms enter the area with severe
potential, they should begin to wind down pretty quickly.
Substantial EML is in place across much of GA around 700 mb, and
while a combination of WAA and moisture pooling is keeping
temperatures elevated, we have still cooled enough to create
substantial capping. This will have impacts on updraft momentum and
should lead to weakening of storms despite an otherwise favorable
environment. However, still can't rule out seeing something produce
a damaging wind gust as it moves further south into the metro as
this all pushes through.

Substantial uncertainty remains regarding convective evolution for
this afternoon. Morning MCS that pushes into GA is expected to
weaken, but effects of it will remain into the afternoon across the
area. Cloud cover will likely limit surface heating which may limit
instability parameters. We see this play out in the 00Z HRRR for
instance, where northern GA and much of central GA only reach the
lower 80s for highs, rather than previously forecast upper 80s and
lower 90s. But, if cloud cover clears fast, or MCS does not progress
as far south, instability will be substantial during the afternoon
with MLCAPE values of 1500+ J/kg. There is also some diabatic
heating of the upper levels that will have occurred with line,
though this may be offset somewhat by advection of some better lapse
rates as the upper level shortwave moves by the area. Given we
remain on the edge of strong subtropical ridge with wave passing by,
strong westerly flow aloft will be in place allowing for 0-6 km
shear values of 30-40 kts during the early afternoon. Thinking that
given the progression of the MCS, the best chances of a severe storm
in the afternoon will be in central GA just ahead of the remnant
outflow. Still could see some stronger and possible a severe storm
form on the backside of the boundary in north GA and the metro if
enough daytime heating can occur. Storms will also have the cold
front pushing in to aid in initiation in north GA, though lack of
convergence along the front may limit the effectiveness of this.
Primary threats will be large hail and damaging winds, though can't
rule out a tornado threat along the outflow boundary if a storm can
ingest vorticity along it just right. A Slight Risk (level 2 of 5)
is in effect through the afternoon and evening hours.

"Cold" front moves through the area into the evening and surges
through overnight. This will be less a break from the heat (it's
almost June, welcome to Georgia) and more a break from the higher
humidity values as drier air pushes in. Forecast highs are in the
80s and lower 90s for areas outside the mountains.

Lusk

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 328 AM EDT Mon May 27 2024

The extended forecast starts off dry as high pressure slowly
builds in from the northern plains and western great lake states.
With this ridge and drier airmass will come slightly cooler temps
for the middle to the end of the week. Temps Wed through Fri will
see highs mainly in the lower to middle 80s. Moisture begins to
creep back in for the weekend and could see precip chances move
back in for Sat/Sun.

01

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EDT Mon May 27 2024
A line of storms is moving into the ATL area and should be
affecting the TAF sites with in the next few hours. The line is
weakening some but still expecting some storms to move through
the tAF sites soon. This is the 1st line to move through and we
should see some redevelopment this afternoon. Will have ceilings
mainly in the MVFR to IFR range all day with ceilings lifting
into the VFR range by 22z-00z Things clear out just after sunset
with drier air moving into the area tonight. Winds will stay
mainly out of the SW to NW in the 6-12kt range. Will see some
higher gust in and around any convective activity this morning and
this afternoon.

//ATL Confidence...12Z Update...

Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  88  62  85 /  20   0   0   0
Atlanta         66  88  65  84 /  20   0   0   0
Blairsville     58  79  54  76 /  10   0   0   0
Cartersville    62  86  59  83 /  10   0   0   0
Columbus        68  91  66  89 /  30   0   0  10
Gainesville     65  85  62  82 /  20   0   0   0
Macon           67  90  65  89 /  30   0   0   0
Rome            63  87  60  83 /  10   0   0   0
Peachtree City  64  88  63  85 /  20   0   0   0
Vidalia         71  91  67  90 /  40  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 27, 5:54 AM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
554 AM EDT Mon May 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
554 AM EDT Mon May 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of showers and thunderstorms, some being strong to severe,
is moving south through North GA this morning. Damaging winds,
large hail, and a few tornadoes will be the primary threats.
Locally heavy rainfall and frequent lightning will also accompany
the line of storms. This line is expected to move South and East
across the state today exiting the area late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There may still be some isolated storms across east central GA
Tuesday morning but they will move east of the area just after
daybreak. A drier forecast is expected through the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 27, 6:19 AM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
619 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     Tstm Wnd Dmg     4 ESE Varnell           34.89N 84.91W
05/27/2024                   Whitfield          GA   Emergency Mngr

            Tree in the roadway at Good Hope Rd NE and
            Hope Way.

&&

KME
Special weather statement, May 27, 6:28 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 AM EDT Mon May 27 2024

GAZ020>022-030>034-041>045-271100-
Carroll GA-Forsyth GA-Gwinnett GA-Paulding GA-South Fulton GA-
Polk GA-North Fulton GA-Douglas GA-Cobb GA-Haralson GA-Cherokee GA-
Bartow GA-DeKalb GA-
628 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of Paulding,
southwestern Cherokee, northwestern DeKalb, southwestern Forsyth,
Haralson, northern Carroll, Cobb, northern Douglas, southwestern
Gwinnett, northeastern Fulton, Polk and southeastern Bartow Counties
through 700 AM EDT...

At 627 AM EDT, a line of strong thunderstorms was along a line
extending from Milton to near Burnt Hickory Ridge to Esom Hill, and
moving southeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Marietta, Douglasville, Decatur, Dallas, Cedartown,
Buchanan, Peachtree Corners, City of South Fulton, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton, Kennesaw,
Duluth, Woodstock, and Acworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3407 8493 3417 8425 3385 8396 3371 8461
      3362 8533 3401 8541
TIME...MOT...LOC 1027Z 323DEG 30KT 3411 8429 3402 8489 3396 8538

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 27, 6:32 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 AM EDT Mon May 27 2024

GAZ013>016-021>025-033>035-271100-
Banks GA-Hall GA-Jackson GA-Dawson GA-North Fulton GA-Barrow GA-
Cherokee GA-Forsyth GA-Gwinnett GA-Pickens GA-White GA-Lumpkin GA-
632 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of Barrow, northeastern
Cherokee, Forsyth, Lumpkin, northeastern Gwinnett, Banks, southern
White, Dawson, Hall, Jackson and southeastern Pickens Counties
through 700 AM EDT...

At 632 AM EDT, a line of strong thunderstorms was along a line
extending from near Leaf to near War Hill Park to near Milton, and
moving southeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Lawrenceville, Winder, Jefferson, Commerce, Cumming,
Dahlonega, Cleveland, Dawsonville, Homer, Sugar Hill, Snellville,
Suwanee, Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood,
and Lula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3451 8367
      3444 8362 3449 8354 3448 8344 3443 8338
      3432 8339 3426 8334 3424 8334 3398 8367
      3392 8379 3393 8380 3385 8396 3417 8425
      3416 8436 3429 8435 3465 8416
TIME...MOT...LOC 1032Z 329DEG 31KT 3456 8362 3432 8392 3415 8423

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, May 27, 6:35 AM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
635 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     Tstm Wnd Gst     3 S Ball Ground         34.29N 84.38W
05/27/2024  M58 MPH          Cherokee           GA   Mesonet

            Mesonet station UGA74 Ball Ground.

&&
Special weather statement, May 27, 6:57 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 AM EDT Mon May 27 2024

GAZ021-022-030>034-041>047-271130-
Walton GA-Rockdale GA-Carroll GA-Forsyth GA-Gwinnett GA-Paulding GA-
South Fulton GA-Polk GA-North Fulton GA-Douglas GA-Cobb GA-
Haralson GA-Cherokee GA-DeKalb GA-
657 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of Paulding, DeKalb,
central Carroll, Douglas, southwestern Gwinnett, northeastern
Rockdale, southwestern Cherokee, southwestern Forsyth, Haralson,
Cobb, west central Walton, Fulton and Polk Counties through 730 AM
EDT...

At 657 AM EDT, a line of strong thunderstorms was along a line
extending from Duluth to New Hope to near Esom Hill, and moving south
at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, Decatur, Dallas,
Cedartown, Buchanan, Peachtree Corners, City of South Fulton, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, East
Point, Milton, Kennesaw, and Duluth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3408 8480 3408 8466 3411 8466 3417 8425
      3372 8385 3372 8387 3374 8391 3371 8391
      3365 8435 3365 8446 3363 8446 3360 8470
      3356 8532 3402 8541
TIME...MOT...LOC 1057Z 344DEG 23KT 3400 8413 3395 8481 3391 8538

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 27, 6:59 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 AM EDT Mon May 27 2024

GAZ022>025-027-034>037-047-271130-
Madison GA-Banks GA-Hall GA-Jackson GA-Walton GA-Barrow GA-
Forsyth GA-Gwinnett GA-Clarke GA-Oconee GA-
659 AM EDT Mon May 27 2024

...Strong thunderstorms will impact portions of northwestern Oconee,
Barrow, central Forsyth, eastern Gwinnett, Banks, northwestern
Clarke, northern Walton, Hall, Jackson and Madison Counties through
730 AM EDT...

At 659 AM EDT, a line of strong thunderstorms was along a line
extending from near Pinefield Crossroads to near Lawrenceville, and
moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Lawrenceville, Winder, Monroe, Jefferson, Commerce,
Cumming, Homer, Danielsville, Duluth, Sugar Hill, Snellville,
Suwanee, Buford, Loganville, Braselton, Auburn, Flowery Branch,
Dacula, and Oakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3443 8361 3449 8354 3446 8340 3442 8338
      3432 8339 3427 8334 3424 8334 3426 8330
      3425 8327 3424 8317 3427 8311 3423 8308
      3416 8310 3372 8385 3403 8413 3405 8410
      3406 8415 3418 8426 3450 8367
TIME...MOT...LOC 1059Z 305DEG 27KT 3443 8336 3397 8407

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:27 AM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 27, 4:03 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker27 min
May 27, 4:25 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield35 min
May 27, 4:51 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield24 min
May 27, 5:05 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon25 min
May 27, 5:14 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield31 min
May 27, 5:22 AM EDTSpecial Weather StatementFFCFannin, Towns, Union23 min
May 27, 5:30 AM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon, Pickens30 min
May 27, 5:41 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd34 min
May 27, 5:46 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union, White29 min
May 27, 5:59 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 4 more31 min
May 27, 6:17 AM EDTSpecial Weather StatementFFCWhite28 min
May 27, 6:28 AM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk32 min
May 27, 6:32 AM EDTSpecial Weather StatementFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more28 min
May 27, 6:57 AM EDTSpecial Weather StatementFFCCarroll, Cobb, DeKalb, Douglas, Fulton, Haralson and 2 more33 min
May 27, 6:59 AM EDTSpecial Weather StatementFFCBanks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 1 more31 min
May 27, 7:32 AM EDTSpecial Weather StatementFFCClayton, Douglas, Henry, Newton, Rockdale28 min
May 27, 7:33 AM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe, Walton27 min
May 27, 7:49 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Heard41 min
May 27, 8:00 AM EDTSpecial Weather StatementFFCClayton, Henry, Morgan, Newton, Rockdale30 min
May 27, 8:03 AM EDTSpecial Weather StatementFFCCarroll, Haralson27 min
May 27, 8:20 AM EDTSpecial Weather StatementFFCGreene, Morgan, Taliaferro, Wilkes25 min
May 27, 8:27 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 5 more48 min
May 27, 8:30 AM EDTTornado WarningFFCCoweta15 min
May 27, 8:35 AM EDTSevere Thunderstorm WarningFFCCobb, Coweta, Douglas, Fayette, Fulton, Paulding10 min
May 27, 9:09 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more36 min
May 27, 9:12 AM EDTSpecial Weather StatementFFCClayton, Fulton33 min
May 27, 9:32 AM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee28 min
May 27, 9:40 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro35 min
May 27, 10:08 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more35 min
May 27, 10:23 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:25 AM EDTSpecial Weather StatementFFCTroup35 min
May 27, 10:59 AM EDTSpecial Weather StatementFFCMeriwether, Troup31 min
May 27, 11:30 AM EDTSpecial Weather StatementFFCTroup30 min
May 27, 11:33 AM EDTRiver Flood WarningFFCDade4 hr
May 27, 11:42 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
May 27, 11:48 AM EDTSpecial Weather StatementFFCMeriwether, Pike27 min
May 27, 12:04 PM EDTTornado WarningFFCHarris26 min
May 27, 12:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot31 min
May 27, 12:40 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson35 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Taylor, Upson31 min
May 27, 1:36 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Monroe, Taylor24 min
May 27, 1:55 PM EDTSpecial Weather StatementFFCTalbot, Taylor35 min
May 27, 2:01 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs, Wilkinson44 min
May 27, 2:13 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Marion, Talbot, Taylor47 min
May 27, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Peach37 min
May 27, 3:11 PM EDTSpecial Weather StatementFFCChattahoochee64 min
May 27, 3:15 PM EDTSpecial Weather StatementFFCBleckley45 min
May 27, 3:23 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster52 min
May 27, 3:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster47 min
May 27, 3:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson50 min
May 27, 3:44 PM EDTSpecial Weather StatementFFCWebster46 min
May 27, 3:56 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Marion, Schley, Sumter, Webster49 min
May 27, 4:16 PM EDTSpecial Weather StatementFFCChattahoochee29 min
May 27, 4:31 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter44 min
May 27, 4:47 PM EDTSpecial Weather StatementFFCSchley, Sumter43 min
May 27, 5:03 PM EDTSpecial Weather StatementFFCDooly42 min
May 27, 5:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
May 27, 5:36 PM EDTSpecial Weather StatementFFCSumter39 min
May 27, 5:54 PM EDTSpecial Weather StatementFFCDooly51 min
May 27, 5:56 PM EDTSpecial Weather StatementFFCWilcox49 min
May 27, 6:01 PM EDTSpecial Weather StatementFFCButts, Fayette, Henry, Spalding44 min
May 27, 6:10 PM EDTSpecial Weather StatementFFCStewart, Webster50 min
May 27, 6:20 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding40 min
May 27, 6:46 PM EDTSpecial Weather StatementFFCMuscogee44 min
May 27, 6:58 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding32 min
May 27, 7:32 PM EDTSpecial Weather StatementFFCLamar, Monroe43 min
May 27, 7:35 PM EDTSpecial Weather StatementFFCStewart40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.